Least squares Hermitian solution of the matrix equation \((AXB,CXD)=(E,F)\) with the least norm over the skew field of quaternions. (English) Zbl 1145.15303

Summary: By using the complex representations of quaternion matrices, Moore-Penrose generalized inverse and the Kronecker product of matrices, we derive the expression of the least squares Hermitian solution of the matrix equation \((AXB,CXD)=(E,F)\) with the least norm over the skew field of quaternions, and provide a numerical algorithm to calculate the forementioned solution.


15A24 Matrix equations and identities
15B33 Matrices over special rings (quaternions, finite fields, etc.)
Full Text: DOI


[1] Zhang, F. Z., Quaternions and matrices of quaternions, Linear Algebra Appl., 251, 21-57 (1997) · Zbl 0873.15008
[2] Farenick, D. R.; Pidkowich, B. A.F., The spectral theorem in quaternions, Linear Algebra Appl., 371, 75-102 (2003) · Zbl 1030.15015
[3] Mitra, S. K., Common solutions to a pair of linear matrix equation \(A_1 X B_1 = C_1\) and \(A_2 X B_2 = C_2\), Proc. Cambridge Philos. Soc., 74, 213-216 (1973)
[4] Chu, K. W.E., Singular value and generalized singular value decompositions and the solution of linear matrix equations, Linear Algebra Appl., 88-89, 83-98 (1987) · Zbl 0612.15003
[5] Liao, A. P., A generalization of a class of inverse eigenvalue problem, J. Hunan Univ., 22, 7-10 (1995) · Zbl 0832.65038
[6] Mitra, S. K., A pair of simultaneous linear matrix equations \(A_1 X B_1 = C_1\) and \(A_2 X B_2 = C_2\) and a matrix programming problem, Linear Algebra Appl., 131, 107-123 (1990)
[7] Navarra, A.; Odell, P. L.; Yong, D. M., A representation of the general Common solution to the matrix equations \(A_1 X B_1 = C_1\) and \(A_2 X B_2 = C_2\) with applications, Comput. Math. Appl., 41, 7-8, 929-935 (2001) · Zbl 0983.15016
[8] Woude, J. V., On the existence of a common solution \(X\) to the matrix equations \(A_i X B_j = C_{i j}, i j \in \Gamma \), Linear Algebra Appl., 375, 135-145 (2003) · Zbl 1037.15014
[9] Yuan, Y. X., On the two classes of best approximation problems, Math. Numer. Sin., 23, 429-436 (2001) · Zbl 1495.15022
[10] Yuan, Y. X., The minimum norm solutions of two classes of matrix equations, Numer. Math. J. Chin. Univ., 24, 127-134 (2002) · Zbl 1021.15010
[11] Yuan, Y. X., The optimal solution of linear matrix equation by matrix decompositions, Math. Numer. Sin., 24, 165-176 (2002) · Zbl 1495.15026
[12] Shinozaki, N.; Sibuya, M., Consistency of a pair of matrix equations with an application, Keio Engrg. Rep., 27, 141-146 (1974)
[13] Liao, A. P.; Lei, Y., Least squares solution with the mininum-norm for the matrix equation \((A X B, G X H) = (C, D)\), Comput. Math. Appl., 50, 539-549 (2005) · Zbl 1087.65040
[14] Jiang, T. S.; Liu, Y. H.; Wei, M. S., Quaternion generalized singular value decomposition and its applications, Appl. Math. J. Chin. Univ., 21, 1, 113-118 (2006) · Zbl 1093.15014
[15] Liu, Y. H., On the best approximation problem of quaternion matrices, J. Math. Study, 37, 2, 129-134 (2004) · Zbl 1071.41026
[16] Jiang, T. S.; Wei, M. S., Real representations of quaternion matrix equations, Acta Math. Sci., 26A, 4, 578-584 (2006), (in Chinese) · Zbl 1139.15300
[17] Wang, Q. W., Bisymmetric and centrosymmetric solutions to system of real quaternion matrix equation, Comput. Math. Appl., 49, 641-650 (2005) · Zbl 1138.15003
[18] Wang, Q. W., The general solution to a system of real quaternion matrix equations, Comput. Math. Appl., 49, 665-675 (2005) · Zbl 1138.15004
[19] Magnus, J. R., L-structured matrices and linear matrix equations, Linear Multilinear Algebra, 14, 67-88 (1983) · Zbl 0527.15006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.